Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 23, NWS Green Bay, WI

June 13, 2004Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2004, 1:15 PM CDT for Manitowoc County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 1:15 PM CDT (18:15 UTC)
Expired
Jun 13, 2004, 2:00 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS53 KGRB 131815
SVRGRB
WIC071-131900-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
115 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANITOWOC COUNTY IN WISCONSIN

* UNTIL 200 PM CDT

* AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED NEAR
  VALDERS. THAT PLACES IT 11 MILES WEST OF MANITOWOC. IT WAS MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANITOWOC AROUND 130 PM...
  SHOTO AROUND 140 PM...
  TWO RIVERS AROUND 145 PM...
  POINT BEACH STATE FOREST AROUND 150 PM...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4411 8803 4390 8802 4408 8739 4430 8754

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:30 AM CDT, 7 hours 45 minutes earlier.

Area forecast discussion, Jun 13, 5:30 AM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT SUN JUN 13 2004

.SHORT TERM...FLOOD POSSIBILITIES IN THE SOUTH AND DENSE FOG NEAR THE
LAKE EARLY TODAY ARE THE MAIN FORECAST CHALLENGES. SURFACE FEATURES HARD
TO FIND ON WEATHER MAPS DUE TO OUTFLOW BOUNDARIES. UPPER FEATURES A
LITTLE BETTER BUT STILL A BIT VAGUE. LOOKING AT SATELLITE PICTURES AND
RADAR MAKES ME BELIEVE THAT 06Z ETA HAS A GOOD HANDLE ON THE SITUATION
TODAY. THUNDERSTORMS WILL MOVE INTO WESTERN PORTION OF FORECAST AREA
THIS MORNING AND THE REMAINDER OF THE REGION DURING THE MIDDAY HOURS.
PRECIPITATION SHOULD EXIT BY EVENING AS SURFACE TROUGH SWINGS THROUGH
AND MID LEVEL DRYING TAKES PLACE. JUST A SLIGHT CHANCE OF A LEFTOVER
SHOWER THIS EVENING.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. FORECAST FOCUS ON
PRECIPITATION CHANCES THROUGH THE WEEK.

EVEN THOUGH THE ETA AND GFS AGREE TO KEEP MONDAY NIGHT AND TUESDAY DRY
THEY HAVE FLIP FLOPPED ON PRECIPITATION CHANCES DURING THESE PERIODS. IN
LIGHT OF THIS WILL LEAVE PRECIPITATION IN THE FORECAST GIVEN THE
UNCERTAINTY OF THE MODELS. LATE TUESDAY NIGHT THE ETA HINTS AT ANOTHER
ROUND OF SIGNIFICANT RAIN WITH ONE HALF OF AN INCH OR MORE ACROSS A GOOD
PORTION OF THE CWA WHILE THE GFS KEEPS THE BULK OF THE PRECIPITATION
SOUTH OF THE CWA. AGAIN THE UNCERTAINTY OF THE MODELS WARRANTS CHANCY
POPS AT THIS TIME.

LATER WEDNESDAY HIGH PRESSURE BUILDS IN THE AREA KEEPING WEDNESDAY
AFTERNOON AND NIGHT DRY. THIS RIDGE AND DRYING TREND WILL LAST THROUGH
THE REST OF THE WEEK AS THE GFS HAS DRIED THINGS OUT A BIT THURSDAY
NIGHT AND FRIDAY. THE SMALL AMOUNT OF QUICKLY MOVING PRECIPITATION IS
NOT ENOUGH TO LEAVE IN THE FORECAST. TEMPERATURES DURING THE EXTENDED
WILL BE AT OR BELOW NORMAL.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN ON SUNDAY
WIZ035>040-045-048>050-

&&

RDM
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 12:15 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SUN JUN 13 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL WILL SHIFT OUT OF
NORTHEAST WISCONSIN EARLY THIS AFTERNOON...BRINGING AN END TO THE SEVERE
THUNDERSTORM AND FLOODING THREAT. SOME RIVERS AND STREAMS MAY STILL RISE
A BIT THIS AFTERNOON...DUE TO RUNOFF FROM THIS MORNINGS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH
WEDNESDAY. ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS
POINT...BUT THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR
MORE FLOODING. GENERALLY DRY WEATHER SHOULD FOLLOW FOR THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING THIS AFTERNOON.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 13, 7:25 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0719 AM     HAIL             MARATHON CITY           44.95N 89.84W
06/13/2004  2.00 INCH        MARATHON           WI   NWS EMPLOYEE

&&

XXX
Local storm report, Jun 13, 8:13 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
813 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0802 AM     HAIL             MERRILL                 45.18N 89.68W
06/13/2004  0.75 INCH        LINCOLN            WI   LAW ENFORCEMENT

&&

RM/DC/SAC
Local storm report, Jun 13, 10:07 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             PICKEREL                45.36N 88.91W
06/13/2004  0.75 INCH        LANGLADE           WI   PUBLIC

&&

SAC/KALLAS
Local storm report, Jun 13, 11:18 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0926 AM     FLOOD            STEVENS POINT           44.51N 89.56W
06/13/2004                   PORTAGE            WI   LAW ENFORCEMENT

            MANY STREETS FLOODED AND TWO UNDERPASSES NEEDED TO BE
            BLOCKED OFF WITH 2 1/2 FEET OF WATER COVERING THE ROAD.

&&

TK/SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:58 AM CDTSevere Thunderstorm WarningGRBMarathon47 min
Jun 13, 7:40 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln65 min
Jun 13, 7:46 AM CDTSevere Thunderstorm WarningGRBMarathon14 min
Jun 13, 10:01 AM CDTSevere Thunderstorm WarningGRBForest44 min
Jun 13, 1:20 PM CDTSpecial Marine WarningGRB85 min
Jun 13, 1:20 PM CDTSpecial Marine WarningGRB85 min
Jun 13, 6:50 PM CDTSevere Thunderstorm WarningGRBForest40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.